Windows 7 and TP-Link wi-fi adapter weirdness…

Those of you who’ve been paying attention of late will know I have a shiny new PC, running Windows 7 and Office 2007 and, now I’ve got my head around the sheer, bloody-minded obtuseness of the latter, especially Word, I’m very happy.

There was an amazingly annoying, and initially elusive, problem though.

When typing, in Word, Twitter, or anywhere else, online or off, every few words the cursor would go skating up the page, and the insertion point would go too, leaving me typing blanks.

Simultaneously, my broadband connection would disconnect.

Failing to find a cause, or a fix – the problem would go away if I typed very slowly, but next day it’d be back – I wired the router to the Ethernet socket, disconnected wi-fi, and all was well. But was the cause the adapter or its software?

Anyway, what my life needed was fewer wires, not more, so the hunt for a fix went on. Then I noticed, when the wi-fi adapter’s software fired up (I turned it on to click through to the website) – back came the problem. So I deleted it, turned off the Ethernet connection, turned wi-fi back on, and all was well – I could type perfectly normally.

The wi-fi connection functions perfectly well without the software; better, in fact, as it now, as I said, connects automatically, whereas before I had to type in the damn network key every morning. Not a massive inconvenience, I’ll concede, but irritating when it shouldn’t have been necessary at all.

My wi-fi adapter is the TP-Link 300Mbps Wireless N PCI Express Adapter, No. TL-WN881ND. Other than for inputting the network key on first use, the software offers no other useful functions and can then be safely deleted, especially if you experience the same typing fubar.

Advertisements

2 thoughts on “Windows 7 and TP-Link wi-fi adapter weirdness…

  1. Better to let the Win 7 “open network and sharing” software handle it Ron? If the router was supplied as part of your broadband contract, ring the ISP ?

    Regards

    Geoff

Comments are closed.